Opuscula Math. 35, no. 1 (2015), 37-46
http://dx.doi.org/10.7494/OpMath.2015.35.1.37

 
Opuscula Mathematica

Characterizations and decomposition of strongly Wright-convex functions of higher order

Attila Gilányi
Nelson Merentes
Kazimierz Nikodem
Zsolt Páles

Abstract. Motivated by results on strongly convex and strongly Jensen-convex functions by R. Ger and K. Nikodem in [Strongly convex functions of higher order, Nonlinear Anal. 74 (2011), 661-665] we investigate strongly Wright-convex functions of higher order and we prove decomposition and characterization theorems for them. Our decomposition theorem states that a function \(f\) is strongly Wright-convex of order \(n\) if and only if it is of the form \(f(x)=g(x)+p(x)+c x^{n+1}\), where \(g\) is a (continuous) \(n\)-convex function and \(p\) is a polynomial function of degree \(n\). This is a counterpart of Ng's decomposition theorem for Wright-convex functions. We also characterize higher order strongly Wright-convex functions via generalized derivatives.

Keywords: generalized convex function, Wright-convex function of higher order, strongly convex function.

Mathematics Subject Classification: 26A51, 39B62.

Full text (pdf)

  1. A. Azócar, J. Giménez, K. Nikodem, J. L. Sánchez, On strongly midconvex functions, Opuscula Math. 31 (2011), 15-26.
  2. A. Dinghas, Zur Theorie der gewöhnlichen Differentialgleichungen, Ann. Acad. Sci. Fennicae, Ser. A I 375 (1966).
  3. G. Friedel, Zur Theorie der Intervallableitung reller Funktionen, Diss., Freie Univ. Berlin, 1968.
  4. R. Ger, K. Nikodem, Strongly convex functions of higher order, Nonlinear Anal. 74 (2011), 661-665.
  5. A. Gilányi, Zs. Páles, On Dinghas-type derivatives and convex functions of higher order, Real Anal. Exchange 27 (2001/2002), 485-493.
  6. A. Gilányi, Zs. Páles, On convex functions of higher order, Math. Inequal. Appl. 11 (2008), 271-282.
  7. E. Hopf, Über die Zusammenhänge zwischen gewissen höheren Differenzenquotienten reeller Funktionen einer reellen Variablen und deren Differenzierbarkeitseigenschaften, Diss., Friedrich Wilhelms Univ., Berlin, 1926.
  8. M.V. Jovanovič, A note on strongly convex and strongly quasiconvex functions, Math. Notes 60 (1996), 778-779.
  9. Z. Kominek, On additive and convex functionals, Radovi Mat. 3 (1987), 267-279.
  10. M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities, Państwowe Wydawnictwo Naukowe - Uniwersytet Śląski, Warszawa-Kraków-Katowice, 1985.
  11. M. Kuczma, An Introduction to the Theory of Functional Equations and Inequalities, 2nd ed., Birkhäuser Verlag, 2009.
  12. Gy. Maksa, Zs. Páles, Decomposition of higher order Wright-convex functions, J. Math. Anal. Appl. 359 (2009), 439-443.
  13. N. Merentes, K. Nikodem, Remarks on strongly convex functions, Aequationes Math. 80 (2010), 193-199.
  14. N. Merentes, K. Nikodem, S. Rivas, Remarks on strongly Wright-convex functions, Ann. Polon. Math. 102 (2011), 271-278.
  15. L. Montrucchio, Lipschitz continuous policy functions for strongly concave optimization problems, J. Math. Economy 16 (1987), 259-273.
  16. C.T. Ng, Functions generating Schur-convex sums, [in:] W. Walter (ed.), General Inequalities 5, Oberwolfach, 1986, International Series of Numerical Mathematics, vol. 80, Birkhäuser Verlag, Basel, Boston, 1987, 433-438.
  17. K. Nikodem, Zs. Páles, Characterizations of inner product spaces by strongly convex functions, Banach J. Math. Anal. 5 (2011), 83-87.
  18. K. Nikodem, T. Rajba, Sz. Wąsowicz, Functions generating strongly Schur-convex sums, [in:] C. Bandle, A. Gilányi, L. Losonczi, M. Plum (eds.), Inequalities and Applications 2010, International Series of Numerical Mathematics, vol. 161, Birkhäuser Verlag, Basel, Boston, Berlin, 2012, 175-182.
  19. B.T. Polyak, Existence theorems and convergence of minimizing sequences in extremum problems with restrictions, Soviet Math. Dokl. 7 (1966), 72-75.
  20. T. Popoviciu, Sur quelques propriétés des fonctions d'une ou de deux variables réelles, Mathematica (Cluj) 8 (1934), 1-85.
  21. T. Popoviciu, Les fonctions convexes, Hermann et Cie, Paris, 1944.
  22. T. Rajba, Sz. Wąsowicz, Probabilistic characterization of strong convexity, Opuscula Math. 31 (2011), 97-103.
  23. A.W. Roberts, D.E. Varberg, Convex Functions, Academic Press, New York-London, 1973.
  24. J.P. Vial, Strong convexity of sets and functions, J. Math. Economy 9 (1982), 187-205.
  25. P. Volkmann, Die Äquivalenz zweier Ableitungsbegriffe, Diss., Freie Univ. Berlin, 1971.
  • Attila Gilányi
  • University of Debrecen, Faculty of Informatics, Pf. 12, 4010 Debrecen, Hungary
  • Nelson Merentes
  • Universidad Central de Venezuela, Escuela de Matemáticas, Caracas, Venezuela
  • Kazimierz Nikodem
  • University of Bielsko-Biała, Department of Mathematics and Computer Science, ul. Willowa 2, 43-309 Bielsko-Biała, Poland
  • Zsolt Páles
  • University of Debrecen, Institute of Mathematics, Pf. 12, 4010 Debrecen, Hungary
  • Communicated by Karol Baron.
  • Received: 2013-09-16.
  • Revised: 2014-03-11.
  • Accepted: 2014-03-21.
  • Published online: 2014-11-12.
Opuscula Mathematica - cover

Cite this article as:
Attila Gilányi, Nelson Merentes, Kazimierz Nikodem, Zsolt Páles, Characterizations and decomposition of strongly Wright-convex functions of higher order, Opuscula Math. 35, no. 1 (2015), 37-46, http://dx.doi.org/10.7494/OpMath.2015.35.1.37

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.